Progesterone makes me so crabby and unhappy

by Donna
(NY, NY)

I have had severe emotional symptoms relating to menopause -depression and anxiety for the most part. After 2 years of trying to treat them naturally and w/therapy and antidepressants I finally began using the Vivelle dot estrogen patch. It changed my life within 3 weeks! But now I have to take progesterone caps every 8 weeks or so as I am not having a natural period. I always dread taking it as it brings back all of the other symptoms - sadness, irritability, tender breasts, insomnia etc. Any advice?

Comments for Progesterone makes me so crabby and unhappy

Click here to add your own comments

Jan 05, 2008
Progestins and mood
by: Wray

Hi Donna. I must confess immediately I’m not happy you’re using HRT, there are too many risks involved and many safer options. Even the Vivelle web site gives the adverse symptoms that can occur.

The progesterone caps you’re being advised to take are probably progestins (synthetic progesterone). And they too come with a long list of adverse symptoms, which it seems you’ve already experienced when taking them.

Natural progesterone has none of the adverse symptoms and none of the dangers, in fact its protective against many of the problems which beset us. Progesterone helps raise levels of serotonin, so is an effective anti-depressant. If depression is severe, then the amino acid L-tryptophan should be taken too.

Progesterone also activates the GABA receptor sites, GABA is our main calming neurotransmitter, so anxiety, panic attacks etc become a thing of the past. If needed GABA can also be taken, it’s also an amino acid. So if they are offering you progestins, please don’t take them. Take care Wray

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Benefits of progesterone.

Search over 7,500 pages on this site...